Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 190, NWS Wakefield, VA

July 25, 20115 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 25, 2011, 6:21 PM EDT for 5 counties in Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2011, 6:21 PM EDT (22:21 UTC)
Expired
Jul 25, 2011, 7:00 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Gloucester County, VA, King and Queen County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA

The radar

The Norfolk radar (KAKQ), 77 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:07 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 25, 4:07 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EDT MON JUL 25 2011

.SYNOPSIS...
A COLD FRONT WILL SETTLE SOUTH INTO NORTH CAROLINA BY TUESDAY
AFTERNOON. HIGH PRESSURE WILL BUILD ACROSS THE NORTHERN MID
ATLANTIC REGION TUESDAY INTO WEDNESDAY...THEN BECOME STATIONARY
OFF THE COAST FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MR TYPICAL WX CONDS ACRS THE FA FOR LT JULY. DWPTS RMN IN THE 70S
THRU FA...BUT TEMPS HV BEEN TRIMMED BY NRLY 10 DEGS F (FM WHAT
THEY WERE FRI/OVR THE WKND). SVRL CLUSTERS OF CNVTN FM ERN MD
THROUGH WCNTRL VA AND INTO NC...POISED TO DRIFT EVER SLO GRDLY SE
INTO THE FA THIS EVE...THEN LINGER INTO THE OVRNGT HRS (THOUGH THE
HIEST CVRG OF STMS XPCTD TO SLIP INTO SE VA/NE NC). BRIEF GSTY
WNDS AND LCLLY HVY RA THE THREATS W/ THESES STMS. TEMPS SLO TO
FALL OUT OF THE 90S ERY...UNLESS THERE IS A PASSAGE OF A STM WHICH
WOULD BRING (SGFNT) COOLING. LO TEMPS TNGT MNLY FM THE L/M70S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
WKNG CDFNT SETTLES SLOLY THROUGH SRN PORTIONS OF FA ON TUE.
BLENDED NUMERICAL GUID...BUT HV LEANED TWD A SLOER MVMNT OF THE
FNT AND ITS ASSOCD CLDS/PCPN INTO NE NC. NRN AREAS XPCTD TO CLR
OUT SOONER...AND XPCTG A DECENT DROP IN DWPTS DN INTO CNTRL AREAS
OF FA DURG THE AFTN HRS. HWVR...ACRS SE VA/NE NC...NO SUCH LUCK
(AT LEAST WRT LWRG OF THE DWPTS) THRUT THE DAY. STILL SOME CONCERN
OVR KPG CLDS AND AT LEAST SLGT CHC POPS INVOF CSTL NE NC TUE NGT
INTO WED WHL OTR AREAS ARE CLR/PCLDY AND THE DWPTS/HUMIDITY IS
TRIMMED. W/ HI PRES PASSING BY TO THE N...THEN TO OFF THE CST BY
WED NGT/THU...RETURN FLO FM THE SSE WOULD BRING BACK THE HIER
DWPTS AND PTNTL INCRSD CLDNS (TO MUCH OF THE FA) BY THU MRNG. DO
XPCT MUCH OF ANY CLDNS THU MRNG TO BRK AND LEAD TO PSNY/HOT AND
HUMID CONDS FOR THE REST OF THE DAY. RDG ALOFT BEGINS TO BUILD
BACK OVR THE RGN FM THE W...WHICH WOULD RESULT IN A STRONGER
CAP...LMTG CNVTV PSBLTYS.

HI TEMPS TUE/WED FM THE 80S RIGHT NR THE CST TO 90 TO 95F INLAND. LO
TEMPS TUE NGT/WED NGT FM THE M/U60S TO M70S. HI TEMPS THU FM THE
L/M90S IN MOST PLCS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A RETURN TO HOT AND HUMID CONDITIONS EXPECTED FRIDAY THROUGH THE
WEEKEND. TEMPERATURES ARE ANTICIPATED TO RISE INTO THE UPPER 90S TO
LOW 100S FRIDAY AND SATURDAY. AS A WEAK LEE TROUGH DEVELOPS
FRIDAY...THIS WILL HELP TO INCREASE DEWPOINTS BY A FEW DEGREES EACH
DAY...ESPECIALLY ON THE SW EDGE OF THE TROUGH. AS HUMIDITIES
INCREASE...HEAT INDICES WILL CREEP BACK INTO THE 105 TO 110 DEGREE
RANGE FRIDAY AND SATURDAY...AND INTO THE 100 TO 105 DEGREE RANGE ON
SUNDAY. THE POTENTIAL FOR HEAT RELATED HEADLINES ARE BECOMING LIKELY
AS CONFIDENCE INCREASES. STILL OUTSIDE OF TIME FRAME FOR ISSUING A
WATCH BUT WILL MENTION IN THE HWO. A COLD FRONT SAGS DOWN ACROSS THE
MID ATLANTIC REGION SATURDAY AND SUNDAY...STALLING ALONG THE NORTH
CAROLINA COAST ON MONDAY. AS THE FRONT CROSSES THE REGION...BEST
THUNDERSTORM/PRECIP CHANCES OVER THE WEEKEND APPEAR TO BE SATURDAY
EVENING THROUGH MONDAY MORNING...WITH BRIEF BREAKS DURING THE
DAYLIGHT MORNING HOURS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A SLOW MOVING COLD FRONT IS MOVING SE TOWARDS THE FA. EXPECT
SCATTERED SHWRS AND TSTMS TO DEVELOP THIS AFTN AND EVENING AHEAD OF
AND ALONG THE FRONT. REDUCED VIS...HEAVY RAIN AND WINDS GUSTING TO
25-30 KTS CAN BE EXPECTED IN AND AROUND ANY STORMS. BR MAY BE
POSSIBLE IN THE EARLY MORNING HOURS TUE...ESPECIALLY IN AREA AREAS
THAT RECEIVED PRECIP. AFTER THE FRONT CLEARS THE AREA...VFR CONDS
WILL PREVAIL BEGINNING LATE TUE MORNING.

VFR CONDITIONS ARE EXPECTED THROUGH THU AS HIGH PRESSURE MOVES OVER
THE FA.

OBSERVATIONS AT KSBY ARE UNAVAILABLE DUE TO UNRESOLVED PHONE LINE
ISSUES.

&&

.MARINE...
A WEAK FRONT WILL BRING SCATTERED THUNDERSTORMS TO AREA WATERS
THIS AFTERNOON THROUGH TONIGHT. LIGHT EASTERLY/ONSHORE FLOW WILL
SHIFT AROUND TO THE NORTH AFTER BULK OF PRECIP PASSES THROUGH THE
REGION. WINDS WILL INCREASE BUT REMAIN BELOW SCA CONDITIONS (BELOW
15 KT) LATE TONIGHT AS COOLER AIR MOVES OVER WARMER
WATERS...ESPECIALLY OVER CHESAPEAKE BAY.

WINDS WILL BACK TOWARD THE SOUTH BY TUESDAY AFTERNOON...THEN
BECOME NORTHERLY AGAIN LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING. THIS NORTHERLY SURGE IS CURRENTLY SITTING AT BORDERLINE
SCA CONDITIONS...BUT HAVE DECIDED TO HOLD OFF ON ISSUING A
HEADLINE SINCE THE NAM MODEL SOLUTION IS STRONGER THAN THE GFS
MODEL (WHICH IS TYPICAL) AND WOULD LIKE TO SEE BETTER CONTINUITY
BETWEEN DATA SETS.

SURFACE HIGH PRESSURE RE-ESTABLISHES ITSELF OFF THE COAST
WEDNESDAY THROUGH FRIDAY AS A WEAK LEE TROUGH DEVELOPS OVER THE
INTERIOR...LEADING TO TYPICAL SEA BREEZE CIRCULATIONS/WINDS
INCREASING BY LATE AFTN AND OVERNIGHT AND DIMINISHING DURING MUCH
OF THE MORNING/EARLY AFTERNOON HOURS.

&&

.CLIMATE...
SUMMARY OF RECORDS FOR THE PAST FEW DAYS:

RICHMOND: NO RECORD HIGHS SET. RECORD HIGH MIN OF 79F SET ON FRI/22ND.

NORFOLK: RECORD HIGH OF 102F SET ON FRI/22ND...AND RECORD HIGH OF 103F
TIED SAT/23RD. RECORD HIGH MIN OF 82F TIED ON FRI/22ND.

SALISBURY: RECORD HIGH OF 103F SET ON SAT/23RD. RECORD HIGH MIN OF
80F SET ON FRI/22ND.

ELIZ CITY: RECORD HIGH OF 97F TIED SUN/24TH. RECORD HIGH MIN OF
79F TIED ON FRI/22ND.

&&

.EQUIPMENT...
WSR 88-D AT DOVER AFB (DE) IS OUT OF SERVICE ATTM DUE TO
LIGHTNING STRIKE AT THE SITE. A NEW POWER SUPPLY IS EN ROUTE...BUT
A DEFINITIVE RETURN TO SERVICE TIME IS NOT YET KNOWN. PLEASE
CONTINUE TO MONITOR PHLFTMDOX FOR THE LATEST UPDATES. ADJACENT
RADARS INCLUDE KAKQ...KLWX AND KDIX.

ALSO...AS NOTED ABOVE PHONE LINE ISSUES CONTINUE TO PREVENT
DISSEMINATION OF OBS FROM WICOMICO REGIONAL AIRPORT IN SALISBURY
(KSBY). MORE INFORMATION ON BOTH OF THESE OUTAGES WILL BE
PROVIDED AS THEY BECOME AVAILABLE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ALB/MAM
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...BMD
AVIATION...DAP
MARINE...BMD
CLIMATE...AKQ
EQUIPMENT...AKQ
Hazardous weather outlook, Jul 25, 4:13 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 PM EDT MON JUL 25 2011

MDZ021>025-VAZ048-049-060>064-066>078-080>086-099-262015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-ACCOMACK-
413 PM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS
EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...LOCALLY
HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A RETURN TO HOT AND HUMID CONDITIONS IS ANTICIPATED FRIDAY THROUGH
SUNDAY. HEAT INDICES MAY APPROACH THE 105 TO 110 DEGREE RANGE
FRIDAY AND SATURDAY AS TEMPERATURES CLIMB TOWARD THE CENTURY MARK
AND DEWPOINTS REACH INTO THE MID 70S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ065-079-087>098-100-262015-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-BRUNSWICK-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-NORTHAMPTON VA-
413 PM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE
OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THIS
EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...LOCALLY
HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A RETURN TO HOT AND HUMID CONDITIONS IS ANTICIPATED FRIDAY THROUGH
SUNDAY. HEAT INDICES MAY APPROACH THE 105 TO 110 DEGREE RANGE
FRIDAY AND SATURDAY AS TEMPERATURES CLIMB TOWARD THE CENTURY MARK
AND DEWPOINTS REACH INTO THE MID 70S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-650-652-654-656-658-262015-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
413 PM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS
EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...LOCALLY
HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BMD

In the hours before

Special weather statement, Jul 25, 5:01 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
501 PM EDT MON JUL 25 2011

VAZ074>077-252200-
ESSEX VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
501 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORMS ACROSS THE NORTHERN NECK...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE LEADING EDGE EXTENDING FROM 9
MILES NORTHEAST OF WESTMORELAND STATE PARK TO NEWLAND...OR FROM 8
MILES WEST OF LEONARDTOWN TO NEWLAND. MOVEMENT OF THESE STORMS WAS
SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR...HAGUE AROUND
520 PM EDT...COLES POINT AROUND 525 PM EDT...AND KINSALE AROUND 540
PM EDT.

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WILL ALSO CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LAT...LON 3816 7660 3815 7659 3811 7659 3809 7655
      3804 7654 3797 7667 3810 7700 3817 7687
      3817 7675

BHURLEY
Special weather statement, Jul 25, 5:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
535 PM EDT MON JUL 25 2011

VAZ060-065>067-079-252215-
BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-PRINCE EDWARD
VA-
535 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORM MOVING THROUGH LUNENBURG COUNTY...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUNENBURG...MOVING EAST AT 10 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR VICTORIA AT 540 PM EDT...ORAL OAKS
AT 545 PM EDT...KENBRIDGE AT 605 PM EDT.

WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3716 7796 3684 7798 3684 7838 3715 7831

SCALORA
Local storm report, Jul 25, 5:46 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
546 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     SALISBURY               38.37N 75.59W
07/25/2011                   WICOMICO           MD   TRAINED SPOTTER

            TREES DOWN ON RT 50W

&&

MSCALORA
Special weather statement, Jul 25, 5:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
549 PM EDT MON JUL 25 2011

VAZ073-077-078-084-085-252230-
GLOUCESTER VA-KING AND QUEEN VA-LANCASTER VA-MIDDLESEX VA-
NORTHUMBERLAND VA-
549 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORMS WILL AFFECT LANCASTER...NORTHWESTERN
GLOUCESTER...SOUTHEASTERN KING AND QUEEN...SOUTHERN NORTHUMBERLAND
AND WESTERN MIDDLESEX COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF GLOUCESTER...KING
AND QUEEN...LANCASTER...MIDDLESEX AND NORTHUMBERLAND COUNTIES AT 545
PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING SOUTHEAST AT
15 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. EXPECT INTENSE LIGHTNING FROM THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LAT...LON 3783 7624 3782 7625 3780 7628 3781 7630
      3780 7630 3779 7628 3745 7664 3761 7676
      3788 7646

BHURLEY
Special weather statement, Jul 25, 5:50 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
550 PM EDT MON JUL 25 2011

VAZ067-079-080-252230-
BRUNSWICK VA-DINWIDDIE VA-NOTTOWAY VA-
550 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORM MOVING INTO NOTTOWAY COUNTY*...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DARVILLS...OR ABOUT 5 MILES NORTH OF
MCKENNEY...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR MCKENNEY AT 605 PM EDT...ROCKY RUN AT 610 PM EDT...DEWITT...
AND...CENTER STAR AT 625 PM EDT...BUTTERWORTH AT 630 PM EDT.

LAT...LON 3718 7798 3718 7746 3692 7753 3688 7762
      3688 7764 3690 7765 3689 7766 3682 7766
      3683 7801

SCALORA
Special weather statement, Jul 25, 6:04 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
604 PM EDT MON JUL 25 2011

MDZ023-024-252230-
INLAND WORCESTER MD-SOMERSET MD-
604 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET AND WEST
CENTRAL WORCESTER COUNTIES...

AT 602 PM EDT...A STRONG THUNDERSTORM WAS NEAR PRINCESS ANNE...MOVING
SOUTH AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR WESTOVER AROUND 630 PM.

LAT...LON 3809 7555 3804 7578 3824 7579 3827 7562

HURLEY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:14 PM EDTSpecial Marine WarningAKQ61 min
Jul 24, 9:52 PM EDTSpecial Weather StatementAKQIsle of Wight, Surry, York, City of Chesapeake, City of Hampton, City of Newport News and 5 more53 min
Jul 24, 9:58 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Surry, York, City of Hampton, City of Newport News, City of Norfolk and 1 more47 min
Jul 24, 10:04 PM EDTSpecial Marine WarningAKQ56 min
Jul 25, 4:01 PM EDTSpecial Weather StatementAKQCumberland, Prince Edward59 min
Jul 25, 4:08 PM EDTSpecial Weather StatementAKQKing George52 min
Jul 25, 4:34 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William, Richmond, Westmoreland41 min
Jul 25, 4:50 PM EDTSpecial Weather StatementAKQMecklenburg70 min
Jul 25, 4:59 PM EDTSpecial Weather StatementAKQPrince Edward61 min
Jul 25, 5:01 PM EDTSpecial Weather StatementAKQWestmoreland59 min
Jul 25, 5:15 PM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond45 min
Jul 25, 5:33 PM EDTSpecial Marine WarningAKQ117 min
Jul 25, 5:35 PM EDTSpecial Weather StatementAKQLunenburg, Nottoway40 min
Jul 25, 5:49 PM EDTSpecial Weather StatementAKQLancaster, Middlesex, Northumberland41 min
Jul 25, 5:50 PM EDTSpecial Weather StatementAKQDinwiddie40 min
Jul 25, 5:56 PM EDTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg49 min
Jul 25, 6:31 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville, Southampton, Sussex, City of Emporia44 min
Jul 25, 6:32 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Prince George, Sussex, City of Petersburg43 min
Jul 25, 7:04 PM EDTSpecial Weather StatementAKQCharles City, Henrico41 min
Jul 25, 7:11 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, Isle of Wight, James City, New Kent, Surry and 3 more49 min
Jul 25, 7:21 PM EDTSevere Thunderstorm WarningAKQSouthampton, Surry, Sussex39 min
Jul 25, 7:26 PM EDTSpecial Weather StatementAKQPrince George49 min
Jul 25, 7:32 PM EDTSpecial Marine WarningAKQ118 min
Jul 25, 7:49 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Norfolk41 min
Jul 25, 7:58 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, James City, Southampton, Surry, Sussex, York and 2 more62 min
Jul 25, 6:28 PM EDTSpecial Weather StatementAKQCamden, Chowan, Gates, Pasquotank, Perquimans62 min
Jul 25, 2:16 AM EDTSpecial Weather StatementAKQDorchester44 min
Jul 25, 2:45 AM EDTSpecial Weather StatementAKQWicomico60 min
Jul 25, 4:28 PM EDTSpecial Weather StatementAKQWicomico62 min
Jul 25, 4:50 PM EDTAreal Flood AdvisoryAKQWicomico100 min
Jul 25, 6:04 PM EDTSpecial Weather StatementAKQSomerset26 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.